my husband has just been diagnosed with Bronchiectasis after a chest exray. He is now on his third lot of tetracyclin as he is allergic it penicillin and on other medication that interfears with the antibiotic his doctor would have put him on. he cannot get an appointment for physio yet, so can i do the same slapping on chest exercise that you do for cystic fibrosis, or am i better to leave him. He is finding it very hard to breath, even though he is on bronchodialators and steroid inhalers.
You could do postural drainage and chest clapping as is done with cystic fibrosis (CF). Since your husband has just been diagnosed with bronchiectasis it does not explain why "he is finding it very hard to breath and is on bronchodilator and steroid inhalers." Bronchiectasis is generally a chronic condition that, only when unusually aggressive with difficult-to-clear secretions, would be accompanied by this degree of respiratory distress.
You definitely should discuss this with his lung specialist and, if he doesn't have one, arrange for him to be seen in consultation by a pulmonologist, without delay.
The pulmonologist can provide you with guidelines regarding physical therapy and should also seek an answer to the question of why has bronchiectasis developed in the lungs of a previously healthy man. The answer could be CF but it could also be due to infection with a nontuberculous mycobacterium called Mycobacterium-avium-complex (MAC).
Finally, if he is having a great deal of difficulty raising secretions, he may be experiencing low blood oxygen levels and might benefit from supplementary oxygen, especially during the chest percussion and drainage.
The antibiotic decisions would best be made by the pulmonologist, perhaps in consultation with an infectious disease specialist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.